Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 19, NWS New Orleans, LA

March 27, 2009Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Mar 27, 2009, 9:02 PM CDT for Amite County, Pike County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2009, 9:02 PM CDT (02:02 UTC)
Expired
Mar 27, 2009, 9:30 PM CDT
In force
28 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 7:51 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
602 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 280202
TORLIX
MSC005-113-280230-
/O.NEW.KLIX.TO.W.0019.090328T0202Z-090328T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 PM CDT FRI MAR 27 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  NORTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER AMITE
  COUNTY...OR 7 MILES EAST OF LIBERTY...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL PIKE COUNTY NORTH OF SUMMIT AT 920 PM CDT
  RURAL AMITE COUNTY AROUND THOMPSON COMMUNITY AT 920 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3136 9061 3135 9039 3113 9067 3121 9074
TIME...MOT...LOC 0201Z 229DEG 36KT 3119 9068

$$


24/RR
1 follow-up statement
000 
WWUS54 KLIX 280222
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
922 PM CDT FRI MAR 27 2009

MSC005-113-280232-
/O.EXP.KLIX.TO.W.0019.000000T0000Z-090328T0230Z/
PIKE MS-AMITE MS-
922 PM CDT FRI MAR 27 2009

...THE TORNADO WARNING FOR NORTHEASTERN AMITE AND NORTHWESTERN PIKE
COUNTIES WILL EXPIRE AT 930 PM CDT...

THIS STORM CONTAINING A TORNADO WAS MOVING OUT OF NORTHERN PIKE 
COUNTY AT 922 PM CDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3136 9061 3135 9039 3113 9067 3121 9074
TIME...MOT...LOC 0222Z 229DEG 34KT 3133 9050

$$


24/RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 8:23 PM CDT, 39 minutes earlier.

Area forecast discussion, Mar 27, 8:23 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT FRI MAR 27 2009

.SHORT TERM...

.SOUNDING DISCUSSION...

THE ATMOSPHERE IS VERY MOIST AND RELATIVELY UNSTABLE WITH AN LI OF
-1.9 AND A PRECIPITABLE WATER VALUE OF 1.54 INCHES. SOUTHERLY
WINDS CONTINUE TO BRING AN ABUNDANT AMOUNT OF MOISTURE INTO THE
AREA. GOOD SPEED AND DIRECTIONAL SHEAR PRESENT...THEREFORE THERE
IS THE THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS
ALSO A POTENTIAL FOR LARGE HAIL WITH FAIRLY STEEP LAPSE RATES AND
A LARGE AMOUNT OF SHEAR.

&&

.PREV DISCUSSION... /ISSUED 754 PM CDT FRI MAR 27 2009/

UPDATE...
FORECAST UPDATED TO INCLUDE TORNADO WATCH NUMBER 83. THIS WATCH
INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN
MISSISSIPPI. THE COASTAL MISSISSIPPI COUNTIES REMAIN OUTSIDE OF
THE WATCH AREA.

FOR MORE DETAILS CONCERNING THE SEVERE WEATHER THREATS ASSOCIATED
WITH THIS WATCH...PLEASE REFER TO THE TORNADO WATCH PRODUCT ISSUED
BY THE STORM PREDICTION CENTER.

95/DM

PREV DISCUSSION... /ISSUED 406 PM CDT FRI MAR 27 2009/

DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.

A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.

ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.

BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.

FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.

AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.

MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  53  64  40  66 /  80  20   0   0
BTR  53  64  41  66 /  80  20   0   0
MSY  57  64  45  65 /  80  40   0   0
GPT  62  67  42  65 /  80  70   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

     FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
     BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

     COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND HANCOCK.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
     ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

&&
Hazardous weather outlook, Mar 27, 11:10 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CDT FRI MAR 27 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-281615-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1110 AM CDT FRI MAR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE WEATHER...
THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE
INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE
THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS
ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS
WELL AS ISOLATED TORNADOES.

HEAVY RAINFALL...
ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY
RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING.
IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW
LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR THE ENTIRE AREA.

MARINE HAZARDS...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND
TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH
HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS
OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE.

COASTAL FLOODING...
STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST
WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY
AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A
COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA
AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY.

RIVER FLOODING...
DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO
RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MARINE HAZARDS...
SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE
COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20
KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA
HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT
ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT.

RIVER FLOODING...
SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

THUNDERSTORMS...
ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED
THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT.

ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST
RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS
THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING
REPORTS TO THE NATIONAL WEATHER SERVICE.

95/DM

In the hours before

Special weather statement, Mar 27, 5:46 PM CDT, 3 hours 16 minutes before
LAZ035-036-MSZ068-069-272345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
546 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING EAST
FELICIANA PARISH...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA
PARISH...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES NORTH OF JACKSON...OR ABOUT
6 MILES NORTHEAST OF SPILLMAN...MOVING NORTH AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  CENTREVILLE BY 605 PM...
  6 MILES WEST OF GLOSTER BY 620 PM...
  CROSBY BY 625 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 27, 5:59 PM CDT, 3 hours 3 minutes before
LAZ034-035-MSZ068-280000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
559 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING POINTE
COUPEE PARISH...WILKINSON COUNTY...WEST FELICIANA PARISH...

AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF SIMMESPORT...OR
ABOUT OVER LETTSWORTH...MOVING NORTH AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  7 MILES WEST OF FORT ADAMS BY 625 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO MARBLE SIZE HAIL AND
WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Special weather statement, Mar 27, 7:46 PM CDT, 1 hour 16 minutes before
LAZ037>039-MSZ069>071-280145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
746 PM CDT FRI MAR 27 2009

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WASHINGTON
PARISH...TANGIPAHOA PARISH...ST. HELENA PARISH...PIKE COUNTY...
WALTHALL COUNTY...AMITE COUNTY...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF MCCOMB TO 9 MILES NORTHEAST OF GREENSBURG...MOVING EAST
AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  KENTWOOD BY 755 PM...
  MCCOMB AIRPORT...SUMMIT...OSYKA AND MCCOMB BY 800 PM...
  MOUNT HERMAN BY 825 PM...
  TYLERTOWN...SALEM AND 9 MILES WEST OF DEXTER BY 845 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24/RR
Local storm report, Mar 27, 8:15 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     MCCOMB AIRPORT          31.18N 90.47W
03/27/2009  M71 MPH          PIKE               MS   ASOS

            ALSO MARBLE SIZE HAIL IN MCCOMB PER PIKE CD.

&&

RICKS
Local storm report, Mar 27, 8:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 PM CDT FRI MAR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 PM     HAIL             2 E MCCOMB              31.25N 90.43W
03/27/2009  E1.00 INCH       PIKE               MS   EMERGENCY MNGR

            ALONG U.S. HIGHWAY 98

&&

RICKS
Special weather statement, Mar 27, 8:39 PM CDT, 23 minutes before
MSZ080>082-280245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
839 PM CDT FRI MAR 27 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK
COUNTY...JACKSON COUNTY...HARRISON COUNTY...

AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER THE MISSISSIPPI SOUND ALONG A
LINE EXTENDING FROM 14 MILES SOUTHWEST OF WAVELAND TO BILOXI TO
OCEAN SPRINGS TO 23 MILES SOUTHEAST OF PASCAGOULA...MOVING NORTHEAST
AT 30 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  PASCAGOULA AND GAUTIER BY 850 PM...
  ST. MARTIN AND BILOXI BY 855 PM...
  MOSS POINT AND GULFPORT BY 900 PM...
  WAVELAND...GULFPORT AIRPORT AND LONG BEACH BY 905 PM...
  ESCATAWPA BY 910 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:01 PM CDTFlash Flood WarningLIXAmite, Wilkinson3 hr
Mar 27, 7:06 PM CDTSevere Thunderstorm WarningLIXPike, Walthall54 min
Mar 27, 7:24 PM CDTTornado WarningLIXAmite40 min
Mar 27, 7:59 PM CDTTornado WarningLIXPike31 min
Mar 27, 8:09 PM CDTSevere Thunderstorm WarningLIXPike, Walthall66 min
Mar 27, 8:55 PM CDTSevere Thunderstorm WarningLIXWalthall65 min
Mar 27, 9:28 PM CDTSevere Thunderstorm WarningLIXPearl River62 min
Mar 27, 9:42 PM CDTFlash Flood WarningLIXWalthall3 hr
Mar 27, 10:21 PM CDTTornado WarningLIXWilkinson24 min
Mar 27, 10:41 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison, Jackson34 min
Mar 27, 10:59 PM CDTTornado WarningLIXWilkinson31 min
Mar 27, 11:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson59 min
Mar 27, 11:50 PM CDTFlash Flood WarningLIXAmite, Wilkinson115 min
Mar 28, 12:14 AM CDTSevere Thunderstorm WarningLIXWilkinson31 min
Mar 28, 12:30 AM CDTFlash Flood WarningLIXPike, Walthall6 hr
Mar 28, 12:45 AM CDTSevere Thunderstorm WarningLIXAmite14 min
Mar 28, 12:51 AM CDTFlash Flood WarningLIXHancock, Harrison, Jackson6 hr
Mar 28, 12:55 AM CDTSevere Thunderstorm WarningLIXHarrison, Jackson39 min
Mar 28, 1:44 AM CDTSevere Thunderstorm WarningLIXAmite, Pike31 min
Mar 28, 2:14 AM CDTSevere Thunderstorm WarningLIXPike, Walthall46 min
Mar 28, 2:27 AM CDTTornado WarningLIXJackson13 min
Mar 28, 4:32 AM CDTRiver Flood WarningLIXHarrison6 days
Mar 28, 7:20 AM CDTAreal Flood WarningLIXHarrison, Jackson4 hr

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.